The pharmacological treatment of neoplasia is based on the use of chemotherapeutic substances. Chemotherapeutic agents can cause acute and chronic toxicity even at therapeutic doses. For this reason their overdose puts a patientâs life at severe risk. This work presents an unusual fatal case of overdose subsequent to an accidental massive administration of Vinblastine (90Â mg instead of 9Â mg), slow bolus (five minutes), to a 33-year-old woman who suffered from Hodgkinâs Lymphoma. The administration of the massive dose was due to a transcription error of the therapeutic treatment plan and miscommunication between the health professionals which caused the use of the wrong dose. The forensic investigation showed the systemic macroscopic and histological changes due to the toxic effect of Vinblastine on the body, by offering a realistic example of the microscopic tissue changes caused by the antineoplastic agent to different organs. Such evidence shows the importance of being very accurate when writing the therapeutic treatment plans and of counting on adequately-trained health care staff.
|Numero di pagine||7|
|Rivista||THE AUSTRALIAN JOURNAL OF FORENSIC SCIENCES|
|Stato di pubblicazione||Published - 2017|
All Science Journal Classification (ASJC) codes
- Pathology and Forensic Medicine